Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 1, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at May 3, 2018, 4:12 AM CDT for 11 counties in Texas. It took effect at May 3, 2018, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2018, 4:12 AM CDT (09:12 UTC)
- In effect from
- May 3, 2018, 10:00 AM CDT
- Expired
- May 3, 2018, 2:52 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
317 WWUS74 KSHV 030912 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 412 AM CDT Thu May 3 2018 ...Lake Wind Advisory is in effect across portions of east Texas and deep east Texas... TXZ096-108>111-124-125-136-137-149-150-040000- /O.NEW.KSHV.WI.Y.0001.180503T1500Z-180504T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee-Rusk- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, and Henderson 412 AM CDT Thu May 3 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Shreveport has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * EVENT...Tightened pressure gradient will result in sustained south to southeast wind speeds of 15 to 20 mph, with gusts to near 30 mph. * TIMING...Mid-morning through early evening. * IMPACT...A rough chop on area lakes is expected, which will make boating hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 29
1 follow-up statement
414 WWUS74 KSHV 031952 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 252 PM CDT Thu May 3 2018 ...Lake Wind Advisory has been cancelled... TXZ096-108>111-124-125-136-137-149-150-032100- /O.CAN.KSHV.WI.Y.0001.000000T0000Z-180504T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee-Rusk- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, and Henderson 252 PM CDT Thu May 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Shreveport has cancelled the Wind Advisory. $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at May 3, 12:01 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 3, 12:01 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1201 AM CDT Thu May 3 2018 .AVIATION... For the 03/06z TAFs, convection ongoing across West Texas will likely begin to impact portions of Southeast Oklahoma and adjacent portions of extreme Southwest Arkansas and Northeast Texas around 03/12z. Rain chances will continue to increase from northwest to southeast through the period, but the highest chances for convection should be northwest of a line from KJSO to KADF. A few storms could be severe, especially during the afternoon hours. Ceilings are already lowering in a few locations. All terminals are expected to experience MVFR conditions during the early morning hours. A very slow improvement is expected after sunrise. Most locations should improve into the VFR range around 03/18z before ceilings lower once again late in the period. CN && .PREV DISCUSSION... /issued 952 PM CDT Wed May 2 2018/ UPDATE... Lowered POPs areawide through the overnight and early morning hours. The broken line of convection over Oklahoma and North Texas is finally beginning to take on a more southwest-northeast orientation. This should tend to favor an overall slower eastward progression. Meanwhile, convection is already developing over the Texas Hill Country between Interstates 10 and 20. Additional development is expected northward. Through 12z, rain chances should remain confined to areas west of a line from Jacksonville TX to Nashville AR. Otherwise, temperatures remain quite warm this evening with most locations in the mid to upper 70s. Abundant cloud cover tonight will keep overnight lows around 70 degrees F. With the exception of POPs, the remainder of tonight's forecast looks on track. Updated text products will be sent shortly. CN PREV DISCUSSION... /issued 352 PM CDT Wed May 2 2018/ SHORT TERM.../Tonight through Thursday night/ Breaks in cloud cover have greatly impacted temperatures today as areas seeing sunshine have warmed into the mid 80s while locations blanketed in a more extensive cu field have only managed the lower 80s. Convection has been slow to develop this afternoon, but radar trends are showing isolated showers starting to pop up over parts of north Louisiana and south Arkansas. Expect additional scattered showers and possibly a few thunderstorms to continue popping up through the remainder of the afternoon over much of the area. The loss of heating around sunset will allow much of this convection to diminish, but have held POPs through the overnight period over roughly the NW half of the region where enhanced SW flow aloft in advance of the upper trough to our west will contribute to more lift with an embedded shortwave. The SE half of the area will see cloud cover diminish during the mid to late evening, but low level clouds will return after midnight through Thursday morning with low temperatures only falling into the upper 60s to lower 70s area wide. Similar trends will carry on through Thursday as the closed upper low across the Four-Corners region begins to slowly lift NE across the Rockies. The slow progression of this system will keep higher rain chances across our NW zones through Thursday night as storms should become more robust into the afternoon and evening Thursday with a Slight Risk of severe storms covering the NW third of our region in SE Oklahoma, adjacent areas of SW Arkansas, and roughly the northern third of NE Texas. Damaging winds and large hail are the primary concerns with any of these stronger to possibly severe storms that develop during the peak heating hours of Thursday. The cold front associated with this upper level system will gradually shift SE across the Plains through late Thursday but will remain NW of our CWA through the end of the short term forecast period. /19/ LONG TERM.../Friday through Wednesday/ A very slow moving trough of low pressure will gradually push from northwest to southeast across the region on Friday and Saturday. As a result, the threat of showers and thunderstorms will prevail across the ArkLaTex on Friday and Friday night, with the threat tapering from northwest to southeast during the day on Saturday. That being said, this line of showers and thunderstorms will likely be elongating and potentially weaken as it pushes across the region. Therefore, not really anticipating the threat of severe weather. However, cannot completely rule it out either, as there is a marginal risk of severe thunderstorms for portions of Deep East Texas for Friday afternoon and evening, where the greatest instability will be. If our Deep East Texas counties do see severe weather on Friday believe the primary threats will be large hail and damaging winds. Dry northwesterly flow will prevail across the region for Saturday night through Monday, with high pressure building back across the region on Tuesday. As a result, warmer conditions should develop across the region for Sunday through Tuesday, with temperatures rebounding into the lower to mid 80s. Models are then showing at another short wave trough moving across the central portions of the US on Wednesday. At this time, there is some model variability as to whether or not our region will stay dry or get clipped by the southern portion of the front. Therefore, added a slight chance of showers and thunderstorms to southeast Oklahoma and southwest Arkansas, but left the rest of the region dry. Palmer && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 69 80 / 10 20 20 50 MLU 68 86 66 83 / 10 10 10 20 DEQ 69 81 65 74 / 30 70 60 50 TXK 69 84 67 74 / 10 40 40 40 ELD 68 84 68 80 / 10 20 20 40 TYR 71 85 69 76 / 20 40 30 70 GGG 71 85 69 77 / 10 30 20 50 LFK 71 86 68 84 / 10 20 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/13
Hazardous weather outlook, May 2, 6:01 AM CDT, 22 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 601 AM CDT Wed May 2 2018 ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-031115- Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Nacogdoches-Shelby-Angelina-San Augustine- 601 AM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A slow moving upper level trough out to our west will result in a gradually increasing chance of showers and thunderstorms beginning late Thursday. A weak cold front will providing a better focus for additional coverage of more widespread thunderstorm activity Friday and Friday night. The cold front will gradually shift on through the area during Saturday with the threat of showers and thunderstorms decreasing for the latter half of the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. ARZ060-061-070>072-LAZ001-002-TXZ112-125-126-136>138-149>151- 031115- Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier-Cass- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 601 AM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered afternoon and overnight showers and thunderstorms are expected. However...any storms are expected to remain below severe limits and no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A slow moving upper level trough out to our west will result in a gradually increasing chance of showers and thunderstorms beginning Thursday afternoon. A few storms may become strong, with gusty winds and possible hail. A weak cold front, providing a better focus for additional coverage of more widespread thunderstorm activity during Friday into Friday night. The cold front will gradually shift on through the area during Saturday with the threat of showers and thunderstorms decreasing for the latter half of the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters, is not anticipated through tonight. ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-031115- Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Wood- 601 AM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered afternoon and overnight showers and thunderstorms are expected. However...any storms are expected to remain below severe limits and no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A slow moving upper level trough out to our west will result in a gradually increasing chance of showers and thunderstorms beginning Thursday afternoon. A few storms may become strong to severe, with strong gusty winds and possible large hail. A weak cold front, providing a better focus for additional coverage of more widespread thunderstorm activity during Friday into Friday night. The cold front will gradually shift on through the area during Saturday with the threat of showers and thunderstorms decreasing for the latter half of the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:13 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Titus, Wood | 47 min |
| May 3, 5:09 PM CDT | Special Weather Statement | SHV | Wood | 66 min |
| May 3, 6:09 PM CDT | Special Weather Statement | SHV | Camp | 51 min |
| May 3, 6:59 PM CDT | Special Weather Statement | SHV | Cass | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.